MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45552-VPSC
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: lumen was drawing back air instead of only blood while line was indwelling in patient the reported defect was detected during use on patient.The patient condition was reported as "fine" post-procedure.Medical intervention reported states: catheter was replaced.
 
Additional Manufacturer Narrative
Qn#(b)(4).The report of a leaking catheter body was not confirmed through complaint investigation of the returned sample.The customer returned one, 2-lumen picc catheter/vps/buddy assembly for analysis.Signs-of-use in the form of biological material were observed on the catheter and within the extension lines.Visual analysis revealed the distal end of the catheter was severed, and it is assumed the catheter was intentionally severed.No other signs of defects or anomalies were observed on the catheter.The catheter body length from the juncture hub to the severed end measured 35.8 cm via calibrated ruler, which was not within the specification limits of 55.86-57.77 cm per the catheter product drawing, therefore, at least 20.06 cm of the catheter body was severed and not returned.The catheter body outer diameter measured 0.07315" via calibrated micrometer, which was within the specification limits of 0.069"-0.074" per the catheter extrusion product drawing.Functional inspection was performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The stylet was removed from the pink extension line.A lab inventory syringe filled with water was attached to both extension lines and flushed.When flushing both extension lines, no leaks or backflow were observed.The returned catheter was then tested per bs en iso which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no interlumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a device history record review was performed, and no relevant findings were identified.Based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: lumen was drawing back air instead of only blood while line was indwelling in patient.The reported defect was detected during use on patient.The patient condition was reported as "fine" post-procedure.Medical intervention reported states: catheter was replaced.

Brand Name
ARROW AGBA PICC G4 STYLET: 2L 5.5FR X 55CM TCG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18474669
Report Number9680794-2024-00045
Device Sequence Number6924172
Product Code LJS
UDI-Device Identifier10801902208634
UDI-Public10801902208634
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Catalogue NumberDLX-45552-VPSC
Device Lot Number33F23G0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown